MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER BIT, LONG IMN INSTRUMENTS 3.5MM

STRYKER GMBH SCREWDRIVER BIT, LONG IMN INSTRUMENTS 3.5MM
Catalog Number 23510110
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "when removing the als, the screws were hard and the screw heads were worn, so the screws were removed using the self-retaining screwdriver sleeves.The screw and self-retaining screwdriver sleeve are no longer detached.During same surgery, two screwdriver bits were damaged but it is not known under what circumstances they were damaged.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned, and matches the alleged failure.The received screwdriver bit, long was visually inspected, and we can see that the across corner region of the hex is damaged it is deformed with a material line to the right side from the across line which indicates excessive force application while the screw extraction.This is visible in the locking screw head where we can see misalignment with the head and application of excessive force.It was also seen that left-handed helix threads are also flattened which is feasible from holding it with high force.Further, the dimensional analysis was conducted and the device was within the specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing, or design-related problems were found during the investigation.Based on the above investigation the root cause can be attributed to user-related that the deformation of the hex was caused by the application of excessive force.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
SCREWDRIVER BIT, LONG IMN INSTRUMENTS 3.5MM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18419810
Report Number0009610622-2023-00466
Device Sequence Number12450450
Product Code HXX
UDI-Device Identifier07613327376463
UDI-Public07613327376463
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23510110
Device Lot NumberKP491457
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer01/24/2024
Initial Report FDA Received Date12/29/2023
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age18 YR
Patient SexMale